Cited 0 times in Scipus Cited Count

Gentamicin-Induced Macular Toxicity after Transconjunctival Sutureless 23-Gauge Vitrectomy with Prophylactic Subconjunctival Gentamicin Injection

Other Title
무봉합 유리체절제술 후 시행한 결막하 겐타마이신 주입술에 의해 발생된 황반부 독성
Authors
진, 호성 | 김, 민호 | 송, 지훈
Citation
Journal of the Korean ophthalmological society, 55(6). : 936-940, 2014
Journal Title
Journal of the Korean ophthalmological society
ISSN
0378-64712092-9374
Abstract
목적: 23게이지 경결막 무봉합 유리체절제술 후 예방적 결막하 겐타마이신 주입술을 시행한 환자에서 겐타마이신에 의한 황반부 독성 발생을 경험하여 이를 보고하고자 한다.

증례요약: 60세 여자환자가 수개월 전부터의 좌안 시력저하를 주소로 내원하였다. 좌안 최대 교정시력은 0.5이었으며, 망막전막 및 층판황반원공이 확인되어 23게이지 경결막 무봉합 유리체절제술 및 가스 주입술을 시행하였다. 수술 종료 시 모든 절개창을 봉합하지 않은 상태에서 예방적 결막하 겐타마이신 주입술을 시행하였다. 수술 후 하이측 혈관궁 주변으로 다발성 망막출혈이 관찰되었으나 백내장 발생으로 추가검사가 어려워 6주째 백내장 제거술을 시행하였다. 백내장 수술 후 최대교정시력은 0.16이었으며 좌안의 황반부 위축 및 망막출혈이 관찰되었고 형광안저혈관조영술상 황반부 모세혈관 및 이측 망막동맥의 다발성 폐쇄가 확인되어 겐타마이신의 안구내 유입으로 인한 황반부 독성으로 진단하였다.

결론: 경결막 무봉합 유리체절제술 후 예방적 결막하 약물 주입술을 시행할 때 공막절개창을 통해 안내로 약물이 유입될 수 있으며 이로 인한 약물의 안독성이 발생할 위험이 있으므로 주의가 필요할 것으로 생각한다.

Purpose: To report a case of macular toxicity due to gentamicin after transconjunctival 23-gauge sutureless vitrectomy with prophylactic subconjunctival gentamicin injection.

Case summary: A 60-year-old female presented to our department with decreased vision in her left eye that had persisted for several months. Best corrected visual acuity (BCVA) was 0.5 in the left eye and she was diagnosed with epiretinal membrane and lamellar macular hole. The patient underwent transconjunctival 23-gauge sutureless vitrectomy with epiretinal membrane removal and intravitreal gas injection. Prophylactic subconjunctival gentamicin injection was given at the end of surgery. After 1 week, fundus examination of the left eye showed multiple retinal hemorrhages around inferior temporal vascular arcade. After six weeks, the patient underwent extracapsular cataract extraction with posterior chamber intraocular lens implantation in the left eye. After cataract surgery, BCVA of the left eye was 0.16 and atrophic change with retinal hemorrhage of the macula was observed on fundus examination of the left eye. Fluorescein angiography revealed multiple occlusion of temporal retinal arteries and capillaries of the macula.

Conclusions: When a prophylactic subconjunctival drug is injected at the end of transconjunctival sutureless vitrectomy, the drug can inflow into the intraocular space through sutureless sclerotomy sites and induce retinal toxicity.
Keywords
Appears in Collections:
Journal Papers > School of Medicine / Graduate School of Medicine > Ophthalmology
Ajou Authors
송, 지훈
Full Text Link
Files in This Item:
Journal of the Korean ophthalmological society_55(6)_936-940.pdfDownload
Export

qrcode

해당 아이템을 이메일로 공유하기 원하시면 인증을 거치시기 바랍니다.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse